Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Changing drugs due to facial wasting/lipidostrophy??
Jun 8, 2003

My name is Brian...I have known of my HIV status since 83' I have only been on HIV meds since 96' 3tc & d4t my viral load went form 30,000 to under 200 and t-cell went from 175 to 450-500...I have been on only these 2 drugs for 7 years and am showing small signs of facial wasting...I am wondering if its lipidostrophy...I have no other syptoms and my counts are still good...My doctor asks me to change d4t to viread...Should i chnage my regimine since its work so well for so long due to facial wasting???

Response from Dr. Moyle

Dear Brian This is a tough one....I would need to be clear that you were getting facial wasting not just the normal face changes that accompany getting older before considering a change. Still, it probably better to switch before changes get obvious rather than try and recover lost fat. In general, I would prefer to switch to a triple regimen just in case. If you want to stiick just with nucleosides say use viread, ziagen epivir or consider using viread epivir sustiva (that could also be all once a day). Any therapy change could lead to someinitial side effects but they are likely to be short lived and with help maintain that great treatment success indefinitely

Best Wishes

Graeme


Previous
Boils and Darkening of my lips,Skin
Next
HGH, good and bad

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement